Is it normal to have a combination of Depakote and Seroquel?

Follow
Share

My aunt is 93 yo and in a memory care part of a nursing home. She has had dementia for 12+ years and was aggressive and anxious. Now she is sleepy and weak.

This question has been closed for answers. Ask a New Question.
5

Answers

Show:
Nursing homes can't decide to increase medications without a doctor's order. It is the doctor you need to speak to.

I could not have gotten through the first year of my husband's dementia without seroquel. To us it was the miracle drug that made living at home possible. Nearly everyone in my support group tried seroquel for their loved ones. I'd say about half were successful and the others had to discontinue it and try something else.

The point is, each person reacts in a unique way to drugs and this is especially true of drugs for the brain. It takes patience and a doctor who is willing to hear about the results and make adjustments to really benefit from drugs.
Helpful Answer (2)
Report

My mom didn't do well on seroquel at all - even a tiny dose knocked her out and it really didn't help her agitation
Seems the normal protocol is to increase it and her memory care facility wanted it given to her 3x a day but I refused and we ended up switching her to risperdal
Helpful Answer (1)
Report

Dear emd625,

This has been a big fear of mine. When patients are in the hospital or nursing home, lots of patients are over medicated to make them more manageable for the staff. I would be very concerned about the dosage. They tried to give my dad Serqoal to make him sleep but he only ended up more agitated. When he was at home, he was fine but at the hospital he seemed to be worse. Please talk to the nurse or doctor and find out what dosage is being used.
Helpful Answer (1)
Report

It may be the dose is wrong. It may not be given at the correct time. I always made sure that my husband was in the bedroom and in his pajamas before I gave him his seroquel.

There is not a one-medicine-combination-fits-all for persons with damaged brains. There are no perfect treatments for dementia. But if what they are trying now makes her sleepy, you need to talk to the prescriber about possible changes.
Helpful Answer (3)
Report

So, you need to be in touch with whomever is writing the scripts for these meds. Are they noticing the effects? Are they going to adjust Them? Do they think this is the right COMBO? Was anything tried before using an Antipsychotic?
Helpful Answer (1)
Report

This question has been closed for answers. Ask a New Question.